Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 18, NWS Des Moines, IA

May 1, 2018Boone County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 1, 2018, 5:09 PM CDT for Boone County, Story County, Iowa. It was in force for 51 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2018, 5:09 PM CDT (22:09 UTC)
Expired
May 1, 2018, 6:00 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Boone County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 32 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:09 PM CDTHAIL 1.752 N Madrid, IA
May 1, 5:21 PM CDTHAIL 0.52 Wsw Napier, IALOTS OF WATER RUNNING ACROSS ROADS.
May 1, 5:22 PM CDTHAIL 1.251 Wsw Ames, IA
May 1, 5:23 PM CDTHAIL 0.52 W Ames, IA
May 1, 5:29 PM CDTHAIL 1.53 Ne Napier, IA
May 1, 5:30 PM CDTHAIL 13 W Ames, IAVIA TWITTER.
May 1, 5:30 PM CDTHAIL 1.5Ames, IAVIA TWITTER.
May 1, 5:45 PM CDTHAIL 1Nevada, IA
May 1, 5:45 PM CDTHAIL 1.25Nevada, IAVIA SOCIAL MEDIA.
May 1, 5:45 PM CDTHAIL 1.25Nevada, IAVIA TWITTER.
May 1, 6:08 PM CDTHAIL 0.5Zearing, IAHEAVY RAIN WITH PEA AND DIME SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

074 
WUUS53 KDMX 012209
SVRDMX
IAC015-169-012300-
/O.NEW.KDMX.SV.W.0018.180501T2209Z-180501T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
509 PM CDT TUE MAY 1 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Story County in central Iowa...
  Southeastern Boone County in central Iowa...

* Until 600 PM CDT.

* At 508 PM CDT, a severe thunderstorm was located near Madrid, or 8
  miles southeast of Boone, moving northeast at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Ames, Nevada, Huxley, Madrid, Slater, Roland, Gilbert, Iowa State
  Center, Colo, Cambridge, Zearing, McCallsburg, Sheldahl, Kelley,
  Luther, Ledges State Park and Ames Municipal Airport.

This includes Interstate 35 between mile markers 106 and 123.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4186 9370 4186 9383 4198 9393 4221 9349
      4221 9324 4201 9323
TIME...MOT...LOC 2208Z 237DEG 40KT 4196 9378 

HAIL...1.50IN
WIND...60MPH
 
$$

Donavon
3 follow-up statements
914 
WWUS53 KDMX 012229
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
529 PM CDT TUE MAY 1 2018

IAC015-169-012300-
/O.CON.KDMX.SV.W.0018.000000T0000Z-180501T2300Z/
Story IA-Boone IA-
529 PM CDT TUE MAY 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR STORY AND SOUTHEASTERN BOONE COUNTIES...

At 528 PM CDT, a severe thunderstorm was located near Nevada, moving
northeast at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. Numerous reports in south Ames.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Ames, Nevada, Huxley, Slater, Roland, Gilbert, Iowa State Center,
Colo, Cambridge, Zearing, McCallsburg, Sheldahl, Kelley and Ames
Municipal Airport.

This includes Interstate 35 between mile markers 106 and 123.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4186 9370 4209 9370 4221 9348 4221 9324
      4201 9323
TIME...MOT...LOC 2228Z 237DEG 40KT 4208 9352 

HAIL...1.50IN
WIND...60MPH
 
$$

Donavon
555 
WWUS53 KDMX 012240
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
540 PM CDT TUE MAY 1 2018

IAC015-012250-
/O.CAN.KDMX.SV.W.0018.000000T0000Z-180501T2300Z/
Boone IA-
540 PM CDT TUE MAY 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4190 9360 4214 9357 4221 9348 4221 9324
      4201 9323
TIME...MOT...LOC 2240Z 246DEG 36KT 4203 9344 

$$

IAC169-012300-
/O.CON.KDMX.SV.W.0018.000000T0000Z-180501T2300Z/
Story IA-
540 PM CDT TUE MAY 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL STORY COUNTY...

At 540 PM CDT, a severe thunderstorm was located over Nevada, moving
northeast at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Ames, Nevada, Huxley, Roland, Colo, Zearing and McCallsburg. 

This includes Interstate 35 between mile markers 106 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4190 9360 4214 9357 4221 9348 4221 9324
      4201 9323
TIME...MOT...LOC 2240Z 246DEG 36KT 4203 9344 

HAIL...1.50IN
WIND...60MPH
 
$$

Donavon
339 
WWUS53 KDMX 012300
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
600 PM CDT TUE MAY 1 2018

IAC169-012309-
/O.EXP.KDMX.SV.W.0018.000000T0000Z-180501T2300Z/
Story IA-
600 PM CDT TUE MAY 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STORY COUNTY WILL
EXPIRE AT 600 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 200 AM CDT for
central Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of east central Story and Marshalltown counties.

LAT...LON 4190 9360 4214 9357 4221 9348 4221 9324
      4201 9323
TIME...MOT...LOC 2259Z 237DEG 40KT 4214 9321 

$$

Donavon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:29 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 1, 3:29 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
329 PM CDT Tue May 1 2018

.SHORT TERM.../Tonight through Wednesday/
Issued at 327 PM CDT Tue May 1 2018

The primary concern will obviously be convective trends through
tomorrow. Water vapor imagery shows a jet segment through the
Rockies with weak lift on the nose of the jet spreading through the
MO Valley. The stronger 0-500m moisture convergence appears to be
across southeast NE at the moment, which is also coincident with
uncapped 2500 j/kg MLCAPEs. The latest satellite imagery and radar
mosaic suggest initiation is already starting just north of Omaha,
giving at least some credence to HRRR/ESRL HRRR solutions which
would bring an MCS into central IA 00-03z or earlier. Another
question will be whether later development over KS will reach Iowa
and to what degree. The latest convection allowing model /CAM/
consensus seems to suggest later initiation south and west with the
strength of the low level jet and Corfidi vector response pulling
convection later tonight more into MO than IA. At the moment, hail
and wind would seem to be our primary threats based on DCAPE and
Hail Cape with low level kinematic parameters on the low end. More
of a QLCS tornado concern may develop later this evening with the
low level jet as 0-1km and 0-3km shear increases. Although some
storms may produce locally heavy rain and amounts greater than an
inch, antecedent soil conditions as well as the magnitude of the
mean wind and Corfidi vectors should keep storms fairly progressive
and heavy rain and flash flood threat reduced somewhat. Temperatures
in the warm sector south of the front will remain rather mild with
the potential for lows approaching or exceeding record high mins.

Any convection should reflect typical convective diurnal minimums
into tomorrow with the attention on where the boundary will re-
develop into peak heating. Some CAMs push a mesoscale boundary well
into MO early tomorrow, but regardless there is generate agreement
lift the warm front back into the heart of Iowa during peak heating
as short waves and lift eject out of what is currently the Baja
trough. Thus have fairly high confidence in another round of
convection later tomorrow afternoon driven by increased synoptic
forcing and would not be surprised to see the SPC outlook probs
lifted farther north with time.  Forcing, MLCAPEs and deep shear
should all be higher than are presently in place.

.LONG TERM.../Wednesday night through Tuesday/
Issued at 327 PM CDT Tue May 1 2018

Bottom Line up Front...
Severe weather and heavy rainfall potential continue to remain
hazardous threats for Wednesday night through Thursday night this
week.

Synoptics...
Not much change in overall synoptic-scale pattern for Wednesday
through Thursday, followed by the new pattern beginning to set up
into this weekend...a pattern which might be in place for at least
the first half of May. Longwave trough to be over the Four
Corners region by 00z Thu, propagating to NW Iowa by 00z Fri and
the Great Lakes Region shortly thereafter. The thermal ridge
builds over the intermountain west this weekend, extending well
into Canada and towards the Arctic Circle by Sunday.

Wednesday Night...
We are starting to see model agreement on multiple impulses
ejecting off this low, with the first one propagate northeastward
through Iowa between 00z Thu and 06z Thu. The structure of this
impulse should be reflected down to the surface, as it is well
phased with a 50kt LLJ that will serve to transport a surge of
moisture into central to southern Iowa. Meanwhile, the boundary
described in the short-term AFD above should very slowly drift
south, more or less remaining in place Wednesday night.
Kinematic/isentropic ascent processes well-phased and in play,
0-6km mixing ratios are a widespread 6 g/kg along and south of the
boundary, with a pocked of 8.0 g/kg over SW IA... SFC omega even
makes it above 1 microbar, paired with warm-cloud depths well
over 3500m. Models show a pocket of PWATs nearing 1.75 inches
racing across Iowa from the 00z to 06z Thu time-frame, and given
all of the above, rainfall efficiency should be very high. At
this time, it appears reasonable for 1.5 to 2 inches of rain to
fall somewhere over southern/SW IA during a 6 hour time period
from 00z Thu to 06z Thu. Convective instability should be waning
with the loss of daytime heating, so processes related to this
impulse shouldn't directly lead to an increase of severity to
ongoing storms, per se.

Thursday Afternoon Through Friday Morning...
The location of the boundary will be the key determiner of where
svr wx will be. Medium-range models still having some issues with
its location... issues which will generally not be resolved until
Wednesday's convection plays out. The GFS is furthest north with
the boundary location, the ECMWF furthest south, and other models
somewhere in between. As longwave trough/closed low mentioned
above, an accompanying sfc reflection low will be pushing eastward
through Iowa. For the past two days, indicators have been there
may be one last moisture surge in the warm sector and a similar,
though slightly weaker setup than the Wednesday night system. A
pocket of PWATs of 1.5 inches may be advected into southern
Iowa... though southern to southeastern Iowa is more favored.

Overall, severe weather still possible, with large hail the main
threat and a tornado or two/damaging winds secondary threats.
Thursday's severe weather potential certainly less than Wednesday's,
and may be focused more in the afternoon versus the evening. Heavy
rain/flooding potential may be most important hazard to key on by
Thursday afternoon... depending on how much rain has already fallen
over a given location. Worth mentioning that southern Iowa can
handle more rain relative to the rest of the state given their
ongoing drought conditions, but at some point local streams and
flood-prone areas may begin to experience adverse impacts.

Friday and beyond...
Dry air entrainment and large-scale subsidence will rapidly clear
skies Friday across Iowa. As mentioned above, the thermal ridge
quickly builds over the intermountain west, so there will
effectively be nil CAA into this weekend. So, have been nudging
temps upward closer to persistence through early next week. Within
the western/northwestern flow, there will likely be impulses
ejecting through the upper Midwest, bringing brief warm-ups and
slight precip chances. In all, Friday and beyond looks to be
fairly dry and warm. This pattern may hold through the middle of
the month and into the end of May... effectively making May a dry
month with June-like temperatures.

&&

.AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/
Issued at 1256 PM CDT Tue May 1 2018

The primary concerns through the period will be convective trends
and possible LLWS into the night south and east. Shower and storm
chances should increase west to east early this evening. Have
tried to highlight the most likely period with VCTS wording
bordered by VCSH either side. Confidence in location and timing is
not there for stronger wording and also avoids prolonged thunder
or precip mention. A strengthening low level jet will also
increase south and east of an approaching frontal boundary
inducing LLWS near KDSM and KOTM. MVFR stratus may also develop
behind the precip later tonight, with a return to VFR into
Wednesday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Small
LONG TERM...Kotenberg
AVIATION...Small
Hazardous weather outlook, May 1, 4:40 PM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
440 PM CDT Tue May 1 2018

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-021100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
440 PM CDT Tue May 1 2018

This Hazardous Weather Outlook is for much of central Iowa.

.DAY ONE...Tonight

A few periods of thunderstorms are expected tonight. Some may be
severe with large hail and damaging wind. Locally heavy rains are
possible as well.

Minor river flooding also continues along the upper reaches of the
Des Moines River basin. Flood Warnings remain in effect for these
areas. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a Slight to Enhanced Risk of severe weather Wednesday.
especially during the afternoon and evening hours. Large hail,
damaging wind and isolated tornadoes are possible, especially over
central and southern Iowa. A Slight Risk continues into Thursday
for similar areas as well. These same locations may also see
locally heavy rain and a Slight Risk of excessive rainfall over
the next few days.

Additional thunderstorm chances return to the forecast around
Sunday. Severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed from time to time through Thursday,
especially from the late afternoon into the evening hours.

Small

In the hours before

Special weather statement, May 1, 11:48 AM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1148 AM CDT TUE MAY 1 2018

IAZ060-061-011715-
Jasper IA-Polk IA-
1148 AM CDT TUE MAY 1 2018

...Nickel Sized Hail and Gusty Winds...

At 1147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Hill, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Des Moines, Newton, Altoona, Pleasant Hill, Carlisle, Bondurant,
Mitchellville, Colfax, Prairie City, Prairie Meadows, Iowa State
Fairgrounds, Adventureland Amusement Park, Iowa Speedway, Runnells,
Mingo, Lambs Grove, Valeria, Prairie City Krohn Airport and Newton
Municipal Airport.

LAT...LON 4149 9338 4150 9338 4149 9340 4150 9340
      4149 9341 4149 9342 4151 9342 4150 9344
      4151 9347 4160 9358 4186 9329 4186 9327
      4168 9301
TIME...MOT...LOC 1647Z 226DEG 38KT 4160 9342

Curtis
Local storm report, May 1, 4:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             3 S JAMAICA             41.81N 94.31W
05/01/2018  M0.75 INCH       GUTHRIE            IA   NWS EMPLOYEE

            HAIL LASTED ABOUT 15 TO 30 SECONDS.

&&
Local storm report, May 1, 4:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 ENE YALE              41.79N 94.32W
05/01/2018  M0.50 INCH       GUTHRIE            IA   EMERGENCY MNGR

&&
Local storm report, May 1, 4:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
450 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             WOODWARD                41.86N 93.93W
05/01/2018  E1.75 INCH       DALLAS             IA   TRAINED SPOTTER

            MIXED IN WITH SMALLER SIZED HAIL.

&&
Local storm report, May 1, 4:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
453 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             3 N WOODWARD            41.90N 93.92W
05/01/2018  E1.00 INCH       BOONE              IA   EMERGENCY MNGR

&&
Local storm report, May 1, 5:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             3 N MADRID              41.92N 93.82W
05/01/2018  E1.50 INCH       BOONE              IA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:31 AM CDTSpecial Weather StatementDMXCarroll, Greene, Guthrie59 min
May 1, 9:42 AM CDTSpecial Weather StatementDMXWarren33 min
May 1, 11:48 AM CDTSpecial Weather StatementDMXJasper27 min
May 1, 4:35 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Story40 min
May 1, 5:11 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago32 min
May 1, 5:24 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Wright33 min
May 1, 5:29 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas46 min
May 1, 5:31 PM CDTSevere Thunderstorm WarningDMXWinnebago, Worth44 min
May 1, 5:54 PM CDTSevere Thunderstorm WarningDMXMarshall, Story36 min
May 1, 6:05 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas40 min
May 1, 6:24 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama36 min
May 1, 6:40 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright50 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.